MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: livanova deutschland manufactures the s5 mast roller pump.The incident occurred in (b)(6) japan.Through follow-up communication it was learned that most likely potential equalization cable is not used by the customer.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a s5 mast roller pump gave a motor controller error message (code 441) during procedure and it started working again when the message was cleared.There was no patient injury.
 
Additional Manufacturer Narrative
H11: according to additional information provided, no high frequency device was used during the procedure.Event log files of involved s5 mast roller pump provided by customer have been analysed.The analysis revealed that the pump stored software resets followed by the can timeout error (error 441 reported by customer).Can timeout error message indicates that the connection of the can bus to the pump has been temporary interrupted, and therefore the pump could not be controlled by the s5 system.The software reset of s5 devices is a designed protective function of the system: if the system detects an exception on the can bus signal, it performs a reset to prevent the exception to propagate and affect subsystems functionality.If the reboot is delayed, the timeout can be detected by the system.Possible causes for a delayed reboot are: persistent interference on the can bus; worn electronics related to multiple and not deterministic factors over time such as exposure to heat, dust and moisture, accidental impacts (drops and falls), and power overloads/surges.The signal on the can bus can be distorted by electromagnetic disturbances, for example if the system is not properly grounded with the mandatory potential equalization cable, but also in case of microprocessor failure on electronic boards.A livanova field service technician activity was conducted to test involved roller pump.The device was used and checked for a time period from 2 to 3 weeks, and no abnormality nor deviation was found also upon internal inspection.Based on the overall analysis, root cause of the reported event is most likely due to high frequences interferences in the operating room.If a reset occurs, the pumps restart themselves after few seconds, therefore the event is not likely to result in serious injury.Thus, the reported event was re-assessed as not reportable.
 
Event or Problem Description
See initial report.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key19699276
Report Number9611109-2024-00297
Device Sequence Number14377903
Product Code DWB
UDI-Device Identifier04033817900481
UDI-Public(01)04033817900481(11)181011
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062396
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown